Kentucky, 2006Damaging Wind in Kentucky, June 7, 2006
June 7, 2006 · NWS PAH · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $10,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Jun 7, 3:45 PM CST, 1 hour 50 minutes earlier.
Area forecast discussion, Jun 7, 3:45 PM CST, 1 hour 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
445 PM CDT WED JUN 7 2006
.DISCUSSION...
AS CAPE VALUES APPROACHED 3000 J/KG THIS AFTERNOON JUST AHEAD OF A
DEWPOINT/WIND SHIFT LINE...VIGOROUS CONVECTION ERUPTED IN THE NERN
QUADRANT OF THE PAH FORECAST AREA IN THE FORM OF SEVERE HAIL STORMS.
A SVR TSTM WATCH WAS IN EFFECT UNTIL 02Z FOR THE ERN THIRD...HOWEVER
OVER THE NEXT COUPLE OF HOURS THE 700 MB SHORTWAVE /ALONG WITH THE
SFC FEATURE/ SHOULD BE MOSTLY THROUGH THE AREA...AND WRN PARTS OF
THE WATCH WILL PROBABLY BE WITTLED AWAY.
WE SHOULD HAVE CLEARING SKIES AND LIGHT NRLY WINDS LATER THIS
EVENING IN THE WAKE OF THE FRONT. THIS WILL BE THE START OF A BRIEF
RAIN FREE INTERVAL UNDER DEEP NWRLY FLOW. NRN STREAM MID LEVEL
SHORTWAVE ENERGY IS PROGGED TO IMPINGE ON A LARGE SFC HIGH PRESSURE
AREA OVER THE SRN PLAINS AND EVENTUALLY FLATTEN IT SOME DURING THE
WEEKEND. THIS WILL SET UP A BAROCLINIC ZONE/FRONT ACROSS THE
FORECAST AREA. CHANCES OF TSTMS WILL RETURN FRI NIGHT...STARTING IN
THE FAR NORTH...AND SHOULD GRADUALLY MIGRATE SWD THROUGH SAT NIGHT.
ECMWF/CANADIAN GLOBAL MODELS DON/T SEEM TO DEPICT THE ZONE MOVING AS
FAR SOUTH AS THE GFS SAYS. HOWEVER...TO FIT IN BETTER WITH
SURROUNDING OFFICES...AND FOR FORECAST PERSISTENCE SAKE...WE KEPT
THE POPS GOING THROUGH THE WEEKEND...WITH A GRADUAL LETUP FROM THE
SW INTO THE NEW WEEK. MID LEVEL BUNDLES OF SHORTWAVE ENERGY...WITH
SOME UNCERTAINTIES AS TO LOCATION...WILL KEEP A SMALL MAINLY DIURNAL
POP IN THE FORECAST THROUGH DAY7.
IN THE NEAR TERM...MET GUIDANCE HAD A BETTER IDEA OF CURRENT
DEWPOINTS...THOUGH TEMPS GOT AWAY FROM GUIDANCE THIS AFTN. GAVE THE
MET MORE WEIGHT IN THE NEAR TERM...THEN A COMBO OF FORECAST
PERSISTENCE AND AVAILABLE GUIDANCE.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
MO...NONE.
IL...NONE.
IN...NONE.
&&
DB
Hazardous weather outlook, Jun 7, 3:30 AM CST, 14 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
430 AM CDT WED JUN 7 2006
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-081000-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
430 AM CDT WED JUN 7 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.
.DAY ONE...TODAY AND TONIGHT
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING ACROSS ALL OF SOUTHERN ILLINOIS...SOUTHWEST
INDIANA...WESTERN KENTUCKY AND AREAS NEAR THE MISSISSIPPI RIVER IN
SOUTHEAST MISSOURI.
ISOLATED SHOWERS AND THUNDERSTORMS EARLY THIS MORNING WILL
INCREASE IN COVERAGE DURING THE DAY...BUT SHOULD REMAIN BELOW
SEVERE LIMITS. BY NOON...ANY SUNSHINE WILL HELP TO CREATE A VERY
UNSTABLE ENVIRONMENT ACROSS MUCH OF THE AREA. A WEAK FRONT WILL
THEN MOVE ACROSS THE REGION AND SERVE AS A FOCUS FOR SEVERE
THUNDERSTORM DEVELOPMENT. STORMS WILL MOVE SOUTHEAST AT 30 TO 40
MPH. DAMAGING WINDS...LARGE HAIL AND ISOLATED TORNADOES ARE
POSSIBLE...ESPECIALLY OVER SOUTHWEST INDIANA AND WESTERN KENTUCKY.
THE STORMS SHOULD WEAKEN AND END FROM NORTHWEST TO SOUTHEAST THIS
EVENING.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
THUNDERSTORMS ARE POSSIBLE BEGINNING FRIDAY NIGHT OVER THE
NORTHERN SECTIONS AND CONTINUING FOR MOST OF THE REGION THROUGH
TUESDAY. A WEAK FRONT IS EXPECTED TO LAY ACROSS THE AREA DURING
THAT TIME PERIOD. THERE IS THE POTENTIAL FOR AT LEAST ISOLATED
SEVERE THUNDERSTORMS DURING THAT PERIOD...MAINLY DURING THE
AFTERNOON AND EVENING HOURS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS LIKELY THIS AFTERNOON AND EVENING FOR AREAS
EAST OF THE MISSISSIPPI. SPOTTERS MAY AGAIN BE ACTIVATED AT TIMES OVER
THE WEEKEND AND INTO EARLY NEXT WEEK.
SPODEN
In the hours before
Local storm report, Jun 7, 4:49 PM CST, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
549 PM CDT WED JUN 07 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0548 PM HEAVY RAIN 6 SW GREENVILLE 37.15N 87.26W
06/07/2006 M1.50 INCH MUHLENBERG KY TRAINED SPOTTER
ONE AND ONE HALF INCH RAINFALL IN LESS THAN HALF HOUR.
&&
SMITTYLocal storm report, Jun 7, 4:51 PM CST, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
551 PM CDT WED JUN 07 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0538 PM HAIL BANCROFT 37.17N 87.25W
06/07/2006 M1.75 INCH MUHLENBERG KY TRAINED SPOTTER
&&
SMITTYLocal storm report, Jun 7, 4:53 PM CST, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
553 PM CDT WED JUN 07 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM TSTM WND DMG GRAHAM 37.25N 87.28W
06/07/2006 MUHLENBERG KY LAW ENFORCEMENT
WIDE SPREAD TREE DAMAGE THROUGHOUT GRAHAM AND BREMEN
ALONG WITH NICKLE SIZE HAIL.
&&
SMITTYLocal storm report, Jun 7, 5:03 PM CST, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
603 PM CDT WED JUN 07 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0603 PM HAIL HOPKINSVILLE 36.85N 87.49W
06/07/2006 M1.75 INCH CHRISTIAN KY TRAINED SPOTTER
&&
SMITTYLocal storm report, Jun 7, 5:25 PM CST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
625 PM CDT WED JUN 07 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM HAIL ALLEGRE 36.93N 87.22W
06/07/2006 M1.75 INCH TODD KY TRAINED SPOTTER
&&
SMITTYLocal storm report, Jun 7, 5:35 PM CST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
635 PM CDT WED JUN 07 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 PM HAIL 2 W HOPKINSVILLE 36.85N 87.53W
06/07/2006 M1.75 INCH CHRISTIAN KY LAW ENFORCEMENT
&&
SMITTYThunderstorm Wind, Christian
- When
- June 7, 5:35 PM CST
- Where
- Christian County, 8 mi SW of Hopkinsville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- NEWSPAPER
- Coordinates
- 36.767, -87.583
Large trees were blown down on Kentucky 117. One tree landed on the highway.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Hail in Indiana, June 7, 20064 injured · $410,000 · F1 · 5 events
- Tornado and Hail in Nebraska, June 7, 2006$147,000 · F1 · 29 events
- Damaging Wind in Arizona, June 7, 2006$300,000 · 50 kt wind · 1 event
- Damaging Wind and Lightning Strike in Georgia, June 7, 2006$225,000 · 2 events
- Damaging Wind in Utah, June 7, 2006$175,000 · 55 kt wind · 1 event
- Flooding in Massachusetts, June 7 to 16, 2006$90,000 · 7 events
- Flooding in Rhode Island, June 7 to 10, 2006$35,000 · 4 events
- Damaging Winds in Nebraska, June 7, 2006$20,000 · 58 kt wind · 2 events
- Flash Flood in Michigan, June 7, 2006$20,000 · 1 event
- Flood and Hail in Ohio, June 7, 2006$13,000 · 50 kt wind · 7 events
- Hail and Damaging Winds in Indiana, June 7, 20061 in hail · 7 events
- Damaging Winds in Utah, June 7, 200668 kt wind · 7 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5521933.